MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when placing the picc the wire went in smoothly, introducer placed w/o incident.When retracting the wire from the introducer it made it most of the way out but was not able to be removed fully.I instructed her to remove both wire and introducer at the same time as we would if it were the needle instead of the introducer.The introducer was removed fully but the wire at just the most distal tip was under the skin and would not budge.I was gowned up at this point and could see the wire in his tissue.When i removed the probe from his arm it must have manipulated the wire just enough that it came out on its own.Neither one of us pulled or tugged trying to extract it.When i examined it the very end of the original wire where the floppy casing is that casing was pulled back from the inner wire.It will re-sheath itself, but it definitely pulls back and exposes a rougher edge.It's like, a mm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty advancing the guidewire through an introducer needle was confirmed.The product returned for evaluation was one nitinol guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The distal, coiled region of the guidewire appeared to have bends along the distal end of the device.The introducer needle was not returned for evaluation.A functional test of attempting to slide the guidewire into the luer of a non-complainant introducer needle revealed the coiled region of the guidewire would not insert into the introducer needle.A functional test of attempting to slide the introducer needle over the proximal end of the guidewire revealed the guidewire would not insert into the introducer needle past the sheath of blood residues along the returned guidewire.A microscopic observation of the distal end of the guidewire showed an uneven and misaligned coil wire from pulling the guidewire back against an introducer needle bevel.Biological material was also seen on the wire which may have contributed to the observed guidewire failure as retraction of the wire together with the biological material could have caused the pieces to become stuck.The characteristics observed on the returned guidewire are indicative of a tensile failure caused by excessive pulling forces on the guidewire.As a note, normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO2
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23424494
Report Number3006260740-2025-08189
Device Sequence Number9799042
Product Code LJS
UDI-Device Identifier00801741034510
UDI-Public(01)00801741034510(11)250722(17)260831(10)REKT0249
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue Number1194108D
Device Lot NumberREKT0249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown